Oklahoma, 2022Flash Flooding and Flooding in Oklahoma, June 10, 2022
June 10, 2022 · NWS TSA · 6 events in 3 counties and zones
Two organized lines of thunderstorms moved into eastern Oklahoma during the morning of the 10th, one from the southwest and one from the northwest. The strongest thunderstorms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two organized lines of thunderstorms moved into eastern Oklahoma during the morning of the 10th, one from the southwest and one from the northwest. The strongest thunderstorms produced damaging wind. Locally heavy rainfall also occurred in some locations, with a swath of three to six inches falling across Muskogee, Sequoyah, and northern Le Flore Counties, which subsequently resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 10, 3:18 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 10, 3:18 AM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
418 AM CDT Fri Jun 10 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 405 AM CDT Fri Jun 10 2022
A large MCS will move rapidly southeast across the area over the
next few hours, with the potential for a few damaging wind
reports, and also heavy rainfall, possibly resulting in some
localized flooding. Dry weather will return by this afternoon.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 405 AM CDT Fri Jun 10 2022
The heat will be the main concern Saturday through next week, with
Saturday through Monday looking particularly oppressive due to
excessively high dew points. Heat headlines are likely in some
places as early as Saturday, with more widespread heat headlines
likely needed by Sunday. Have raised dew points over the NBM
during this time period, with raw model data and MOS guidance both
suggesting dew points will reach the 75 to 80 degree range late
Saturday afternoon and evening in many locations.
As things begin to dry out, dew points will likely relax a bit
during the upcoming week, but it will remain hot and humid. A weak
frontal boundary will at least approach the area Wednesday night
bringing a chance of showers and thunderstorms to parts of
northeast Oklahoma and northwest Arkansas. Otherwise, summer is
here to stay for awhile.
&&
.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Fri Jun 10 2022
Storm chances will impact all sites through 12z-13z with a period of
MVFR cigs and MVFR/IFR vsbys and gusty winds. Beyond the
aforementioned time period and outside of thunder chances, VFR
TAF elements will prevail.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 86 69 91 77 / 30 0 0 0
FSM 85 70 91 75 / 80 10 0 10
MLC 88 70 93 76 / 60 10 0 0
BVO 85 66 90 74 / 20 0 0 0
FYV 80 65 88 73 / 60 10 0 10
BYV 79 65 88 71 / 60 10 0 10
MKO 86 68 90 74 / 60 10 0 0
MIO 81 65 89 73 / 50 10 0 10
F10 87 69 91 75 / 40 10 0 0
HHW 90 71 95 75 / 60 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 10 AM CDT this morning for OKZ049-053>076.
AR...Flood Watch until 10 AM CDT this morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...23Hazardous weather outlook, Jun 10, 4:13 AM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 AM CDT Fri Jun 10 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 AM CDT Fri Jun 10 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Widespread showers and thunderstorms will be ending from north to
south this morning. A few severe thunderstorms remain possible
until around mid morning, with damaging winds being the main
threat. Locally heavy rainfall may result in localized flooding as
well through mid morning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Dangerous Heat Potential.
MONDAY...High Wind Potential...Dangerous Heat Potential.
TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Hot and humid conditions will quickly develop this weekend and
persist through next week. Heat index values will be highest
Saturday through Monday due to high dew point values, and heat
headlines may be required during this period. A weak frontal
boundary will approach the area Wednesday night bringing a chance
of thunderstorms to parts of northeast Oklahoma and northwest
Arkansas.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
First responders and city officials should begin to prepare for
the first heat wave of the summer Saturday through next week.
Expect an increase in heat-related incidents.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 10, 12:46 AM CST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
146 AM CDT Fri Jun 10 2022
OKZ054-059-100715-
Osage OK-Pawnee OK-
146 AM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of south central Osage
and southeastern Pawnee Counties through 215 AM CDT...
At 146 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Hallett, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Cleveland... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3642 9661 3629 9626 3616 9636 3616 9647
3626 9673
TIME...MOT...LOC 0646Z 294DEG 30KT 3629 9660
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 10, 2:57 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 AM CDT Fri Jun 10 2022
OKZ065-100930-
Okfuskee OK-
357 AM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of southeastern Okfuskee
County through 430 AM CDT...
At 356 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Bearden to 7 miles southeast of Cromwell to
4 miles northwest of Yeager. Movement was east northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Weleetka... Bearden...
Clearview... Pharoah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3543 9609 3538 9609 3538 9608 3530 9600
3529 9603 3529 9644 3536 9644
TIME...MOT...LOC 0856Z 242DEG 45KT 3535 9636 3527 9636 3519 9640
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 10, 3:28 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Fri Jun 10 2022
OKZ071-073>075-101015-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
428 AM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of west central Haskell,
southern McIntosh, northwestern Latimer and Pittsburg Counties
through 515 AM CDT...
At 428 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles north of Hanna to 5 miles west of
Mcalester to 3 miles southeast of Wardville. Movement was east at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Eufaula...
Hartshorne... Krebs...
Kiowa... Savanna...
Crowder... Alderson...
Canadian... Indianola...
Hanna... Raiford...
Haywood... Vivian...
Blocker... Arrowhead State Park...
Mcalester Regional Airport... Blanco...
Scipio... Haileyville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3467 9588 3468 9589 3468 9604 3493 9595
3535 9597 3535 9542 3495 9540 3469 9551
3467 9551 3459 9554 3459 9588
TIME...MOT...LOC 0928Z 268DEG 35KT 3528 9589 3494 9587 3463 9599
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 10, 3:48 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
448 AM CDT Fri Jun 10 2022
OKZ060-064-066-101030-
Tulsa OK-Okmulgee OK-Creek OK-
448 AM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of Creek, northwestern
Okmulgee and southwestern Tulsa Counties through 530 AM CDT...
At 447 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Keystone State Park to 6 miles north of
Cushing. Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bristow... Mannford...
Drumright... Mounds...
Kellyville... Oilton...
Depew... Slick...
Shamrock... Keystone State Park...
Liberty... Silver City...
Milfay...
This includes Interstate 44 between mile markers 178 and 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3615 9662 3616 9628 3580 9595 3569 9662
TIME...MOT...LOC 0947Z 322DEG 34KT 3615 9629 3607 9680
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHEvent by event
3 flash flood, 2 flood, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Okfuskee
- When
- June 10, 4:24 AM CST
- Where
- Okfuskee County, 4.18 mi N of Paden
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.560, -96.580
Strong thunderstorm wind uprooted several trees, and snapped large tree limbs.
Flash Flood, Muskogee
- When
- June 10, 4:26 AM CST to 7:45 AM CST
- Where
- Muskogee County, 0.5 mi NNW of Hatbox Arpt to 0.49 mi NNW of Hatbox Arpt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.756, -95.425
W Broadway Street was flooded with several feet of water near N 51st Street.
Flash Flood, Sequoyah
- When
- June 10, 4:50 AM CST to 7:45 AM CST
- Where
- Sequoyah County, 0.7 mi SSW of Sallisaw to 0.62 mi SSW of Sallisaw
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.460, -94.804
Portions of several roads were flooded on the west side of Sallisaw.
Flash Flood, Sequoyah
- When
- June 10, 5:21 AM CST to 7:45 AM CST
- Where
- Sequoyah County, 1.45 mi ESE of Sallisaw to 1.83 mi WNW of Marble City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.462, -94.776
Portions of a number of roads were flooded across the county.
Flood, Sequoyah
- When
- June 10, 8:02 AM CST to 1:30 PM CST
- Where
- Sequoyah County, 2 mi W of Sallisaw to 2.12 mi W of Sallisaw
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 35.470, -94.835
Homes and buildings were flooded on the west side of town.
Flood, Sequoyah
- When
- June 10, 9:05 AM CST to 1:30 PM CST
- Where
- Sequoyah County, 1 mi SSE of Vian to 1.08 mi SSE of Vian
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.487, -94.963
Portions of I-40 near Vian were flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, June 10, 2022$85,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Kansas, June 10, 2022$42,000 · 61 kt wind · 38 events
- Flash Flooding and Damaging Wind in Louisiana, June 10, 2022$115,000 · 50 kt wind · 9 events
- Flood and Hail in Wisconsin, June 10, 2022$30,000 · 1.75 in hail · 13 events
- Heavy Rain in Oregon, June 10 to 11, 2022$50,000 · 2 events
- Excessive Heat and Heat in California, June 10 to 11, 202225 events
- Lightning Strike in Florida, June 10, 20223 injured · 1 event
- Damaging Winds in Mississippi, June 10, 20221 injured · 52 kt wind · 5 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 10, 202251 kt wind · 11 events
- Damaging Winds in Alabama, June 10, 202252 kt wind · 10 events
- Heat in Texas, June 10 to 12, 20229 events
- Hail and Damaging Winds in Kansas, June 10, 20221.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034384, 1035488, 1035489, 1035490, 1035500, 1035503.